Lack of Motivation is getting worse!

I really do not feel like doing much. I do not have the motivation to go anywhere, I just relax and take it easy when my moods are stable. I do not think it is because of depression, I am not depressed every minute. Are their meds for this? This is getting a bit too much - lounging about, not feeling like stirring the waters - comfortably numb

Hey @Wave, I have suffered from this for years. Like a puddle of muck. Is Provigil/Nuvigil an option? I’m gonna guess not, but just thought I’d throw it out there.

I finally forced myself to go for a small ride around town - It seems like I have to really push myself these days - Provigil would probably send me into a manic frenzy but I appreciate your support @alien99 - thanks

What about Straterra? Contrary to popular belief, it is a stimulating antidepressant.

1 Like

The problem with my times of no motivation is that it doesn’t register in my head as a problem. It’s like I’m accepting it without realizing the damage that I’m doing to my life and sometimes friendships. The only thing I can relate it to is the scared feeling I’d get when staying over at a friend’s house as a kid (or other childhood fears and reservations). I have to learn how to put up with the fear and put it aside. It’s like how I used to get up and sing in front of my church. I had to force myself to do it.

I guess it’s like my professor said about acting, “no one has died from it.”

It might help to develop some mantra.

1 Like

I cannot take anything stimulating - It usually worsens my anxiety - causing mania. I guess I am going to have to just accept it - I am going to have to push myself and try to do things regardless of how unmotivated I feel, it really is frustrating

1 Like

I hear you @Wave. My apartment is a disaster, and I have no gumption to clean it up. I have avolition big time, and my wife yells at me for it, making me want to do even less - know what I mean?

1 Like

Yeah i do @alien99 My bedroom is a huge mess and I do not have the drive to do a thing about it - Avolition is a terrible thing to have, lately it is unbearable

1 Like

What you are describing is the negative symptoms of schizophrenia. They are a black dog that hurts most sz.'s.
Abilify was one medication that helped me with that, but I wonder about the need for designer drugs to help with motivation. I think the only thing for us to do is muddle through. Take it easy.

1 Like

I know exactly how you feel. My mom gets so frustrated with me because I always put off doing chores. If I think it is bad now, it was really bad when they lowered the Seroquel. Apparently that helps with negative symptoms. It doesn’t help all the way but with the dose I’m on now it’s tolerable. I actually swept and moped the kitchen floor and cleaned the cat boxes yesterday. When my meds are good things aren’t so hard. Ask your doctor about the Seroquel, it also helps with moods. :sunny:

1 Like

I loved Seroquel, but had to get off of it beacause of thyroid issues and very high blood glucose results - but it was a good med for me

@SunGirl and @Wave, I had a spectacular experience (med-wise) on Seroquel, but I gained 25 pounds in one week! Doc took me off of it.

When I took seroquel it knocked me on my ass for 2 weeks before I chose to stop taking it. It was like one 14 day long daze/hibernation. Also gained 25 lbs in that time too. Can’t say it helped motivation at all since I was asleep most of the time.

I have really bad avolition too. I try to fight it with a little caffeine (100mg from an energy drink) and do small things I don’t normally do like clean the AC filter, dust the ceiling fans, or anything technological on my computers I’ve been putting off (as simple as updates or sorting files into folders). Things quick enough that I can just randomly walk over, do it, and done.

2 Likes

I have a nurse who comes to my house once every week or every other week to give me my Respirdal shots. I tell her that I have absolutely no motivation to wash my dishes, clean my body, my mouth, my house, my clothes, or even change my clothes. I sleep in my clothes and wear the same clothes for days, sometimes weeks. Lately, I have lost my best friend in the world, and now I have only one remaining friend and I use every excuse in the book not to socialize with her, preferring to remain alone in my home. My Dr.s and my nurses think I am doing wonderful because I compose and record classical music, and I do yoga on occasion. Although the paranoia that plagued me for years is much better than before, I still experience low, mumbling voices every day, like a t.v. on in the next room. These voices do not bother me in the least. God talks to me interactively every day, several times a day, and I can talk to Him whenever I want to. I don’t know if this is schizophrenic illusions or if it is really God. I tend to think it is really God. God’s communication is usually always kind and helpful.
I would like to hear from someone if they have experiences like I do, first of all. Secondly, if people think I am doing poorly, or on the contrary, wonderfully, as my caregivers believe. Thank you.

1 Like

That’s always baffled me to whether it is considered “voices” or not. I get that same experience off and on and never really considered it to be “voices”. You can’t make out what’s being said and it always sounds like a male host on a talk show talking. I thought I just grew up with there always being TV noise in the background from my parents watching talkshows (usually Jerry Springer) that it has become something my mind expects to hear, so I hear it.

@Wave Seroquel has a lot of harsh side effects, but I’ve learned from the two times we decreased it that it does a lot. I don’t think I’ll ever be able to go off of it.

@anon40540444 It made me gain a ton of weight. It’s my fault too because I stopped watching what I was eating and stopped exercising. Since decreasing it my appetite has gone down a lot and I’ve lost weight. At a lower dose than I was on before it doesn’t have that side effect and still works at helping with my motivation. Maybe you could try a lower dose since you had such good results.

@Apokalypz How were they increasing the dose? Ideally you should start at a small dose until your body gets used to it then raise it. It should be done very slowly. It does pack a punch though. When your body gets used to it you don’t feel sedated anymore. Even in the beginning I would take it at night and by the time I woke up I would feel fine. Maybe you’re just sensitive to it.

@mylifeiswonderful68 Are you depressed? It could be that or symptoms of sz, but it doesn’t sound like you are doing well. Your nurse must be blind not to see that. The fact that you even have a nurse coming to your house says something. People who can function go to their doctor’s office. And the avolition, withdrawal, and auditory hallucinations are not good signs. Hearing mumbling is an auditory hallucination because other people don’t hear that as part of their everyday activities. Positive symptoms are ones that are added on to a person’s experience, just as with negative something that should be there is absent. I would talk to your doctor. With the right meds everything changes. I used to think I was lazy until I got the right dose of seroquel. Now it is so much easier then before. I’m still trudging uphill but now I am not pushing a boulder. Good luck, you’ll be all right. :sunny:

@SunGirl, I was only on 200 mg and I ate the house. Never again. I’m still losing the weight it put on me. Weak antipsychotic to boot.

1 Like

I do this. Previous to this i went the other way round and would spend my time in my pjs,hardly ever getting dressed. I call what i experience ‘aimlessly drifting’. I can’t think of long term plans and goals. Ambition and drive are words that don’t exist in my personal dictionary.

i am the same. avolition is a bitch that kicks and kicks hard. i hate my life at the moment but i’m waiting for the lower dose of haldol to kick in so i can get back to at least cleaning my house and taking the dogs to the woods every day. right now, all i do is lay on my bed, online, read, drink coffee and smoke and it’s doing my nut in. there r so many things i’d like to do but i just don’t have the motivation for them. i hate it soooo much. i wish i was normal :frowning:

In my case it could be the meds causing Avolition? or my baseline mood is mild depression? and then I will dive into deeper depressive states from time to time? It is very frustrating to say the least. Pinpointing the reasons for me basically being a lump on a log could help with finding the correct treatment for it